Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 88, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 23, 2018, 11:10 AM CDT for Giles County, Lawrence County, Marshall County, Tennessee. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2018, 11:10 AM CDT (16:10 UTC)
- Expired
- Jun 23, 2018, 12:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Giles County, TN, Lawrence County, TN, Marshall County, TN
The radar
The Northeast Alabama radar (KHTX), 93 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 11:14 AM CDT | TSTM WND DMG | Minor Hill, TN | SEVERAL LARGE TREES DOWN IN THE MINOR HILL AREA. TIME IS ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 11:09 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
873
WUUS54 KOHX 231610
SVROHX
TNC055-099-117-231700-
/O.NEW.KOHX.SV.W.0088.180623T1610Z-180623T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1110 AM CDT SAT JUN 23 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southern Marshall County in Middle Tennessee...
Eastern Lawrence County in Middle Tennessee...
Giles County in Middle Tennessee...
* Until noon CDT.
* At 1110 AM CDT, a severe thunderstorm was located near
Lawrenceburg, moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lewisburg, Lawrenceburg, Pulaski, Summertown, Ardmore,
Cornersville, Elkton, Minor Hill, Ethridge, Lynnville, Henryville,
Belfast, Goodspring, Leoma, Frankewing and Prospect.
This includes Interstate 65 between mile markers 1 and 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3500 8737 3544 8742 3544 8729 3543 8719
3545 8715 3545 8710 3543 8705 3543 8703
3541 8699 3542 8698 3541 8696 3545 8695
3546 8667 3538 8663 3536 8660 3533 8660
3531 8668 3525 8675 3526 8683 3499 8684
TIME...MOT...LOC 1610Z 263DEG 42KT 3517 8726
HAIL...0.75IN
WIND...60MPH
$$
Barnwell2 follow-up statements
055
WWUS54 KOHX 231630
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1130 AM CDT SAT JUN 23 2018
TNC099-231640-
/O.CAN.KOHX.SV.W.0088.000000T0000Z-180623T1700Z/
Lawrence TN-
1130 AM CDT SAT JUN 23 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAWRENCE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
Middle Tennessee.
LAT...LON 3500 8722 3512 8722 3515 8720 3517 8722
3528 8721 3529 8723 3530 8721 3543 8721
3545 8710 3541 8699 3541 8696 3545 8695
3546 8667 3538 8663 3536 8660 3533 8660
3531 8668 3525 8675 3526 8683 3499 8684
TIME...MOT...LOC 1630Z 263DEG 42KT 3520 8697
$$
TNC055-117-231700-
/O.CON.KOHX.SV.W.0088.000000T0000Z-180623T1700Z/
Marshall TN-Giles TN-
1130 AM CDT SAT JUN 23 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
SOUTHERN MARSHALL AND GILES COUNTIES...
At 1130 AM CDT, a severe thunderstorm was located near Pulaski,
moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lewisburg, Pulaski, Ardmore, Cornersville, Elkton, Minor Hill,
Lynnville, Belfast, Goodspring, Frankewing and Prospect.
This includes Interstate 65 between mile markers 1 and 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3500 8722 3512 8722 3515 8720 3517 8722
3528 8721 3529 8723 3530 8721 3543 8721
3545 8710 3541 8699 3541 8696 3545 8695
3546 8667 3538 8663 3536 8660 3533 8660
3531 8668 3525 8675 3526 8683 3499 8684
TIME...MOT...LOC 1630Z 263DEG 42KT 3520 8697
HAIL...0.75IN
WIND...60MPH
$$
Barnwell957
WWUS54 KOHX 231651
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1151 AM CDT SAT JUN 23 2018
TNC055-231701-
/O.CAN.KOHX.SV.W.0088.000000T0000Z-180623T1700Z/
Giles TN-
1151 AM CDT SAT JUN 23 2018
...THE SEVERE THUNDERSTORM WARNING FOR GILES COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
Middle Tennessee.
LAT...LON 3526 8682 3529 8683 3532 8685 3530 8686
3532 8691 3534 8690 3535 8692 3541 8692
3542 8696 3545 8695 3546 8667 3538 8663
3536 8660 3533 8660 3531 8668 3525 8675
TIME...MOT...LOC 1651Z 263DEG 42KT 3523 8667
$$
TNC117-231700-
/O.CON.KOHX.SV.W.0088.000000T0000Z-180623T1700Z/
Marshall TN-
1151 AM CDT SAT JUN 23 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
SOUTHERN MARSHALL COUNTY...
At 1151 AM CDT, a severe thunderstorm was located near Petersburg, or
8 miles northwest of Fayetteville, moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lewisburg, Cornersville and Belfast.
This includes Interstate 65 between mile markers 23 and 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3526 8682 3529 8683 3532 8685 3530 8686
3532 8691 3534 8690 3535 8692 3541 8692
3542 8696 3545 8695 3546 8667 3538 8663
3536 8660 3533 8660 3531 8668 3525 8675
TIME...MOT...LOC 1651Z 263DEG 42KT 3523 8667
HAIL...0.75IN
WIND...60MPH
$$
BarnwellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 10:09 AM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 23, 10:09 AM CDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Nashville TN 1009 AM CDT Sat Jun 23 2018 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Showers and thunderstorms are just off to the west of the TN River, and will head into the southwest zones within the hour. Storms have weakened slightly when they were back towards the MS River, however with daytime heating, storms will be heading into a more favorable environment as the day progresses. MUCAPE values currently over 1000 J/kg look to increase to over 2000 J/kg this afternoon, and with decent shear values around and above 30 knots, some strong to severe storms will be possible. Main threat will be damaging winds, but cant rule out some hail as a few models have some steeper mid level lapse rates in the early afternoon. Storms look to impact the mid state during most of the day, with CAMs showing slightly more activity south of I-40, and possibly more development north of I-40 during the afternoon. As the upper shortwave progresses eastward today, convection should weaken towards sunset associated with that trough, however an additional trough will swing through overnight. This will bring additional chances for showers and thunderstorms, and models are showing a MCS move through the area during the overnight and early morning hours. After today, mainly left the forecast as is and just adjusted today's grids to match current obs trends and PoPs leaning towards CAM consensus. && .AVIATION... 12Z TAF DISCUSSION. Active weather expected to continue this taf cycle...first around midday and then again late tonight as an MCS is expected to cross the region. Current conditions at CSV/MQY will improve this morning but convection passing today and tonight likely to degrade conditions for a time. Outside of convection...VFR conditions are largely expected. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........07
Hazardous weather outlook, Jun 23, 10:07 AM CDT, 1 hour 3 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Nashville TN 1007 AM CDT Sat Jun 23 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-241515- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1007 AM CDT Sat Jun 23 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Scattered strong to severe storms are possible toward midday into the early evening hours across Middle Tennessee, especially for locations generally along and south of a Waverly to Franklin to McMinnville line. Main concerns with any strong to severe thunderstorms that do develop will be strong to damaging winds and possibly some large hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday Some strong to a few severe thunderstorms may be possible across Middle Tennessee Sunday and Monday as well. Initially, main concerns with any strong to severe thunderstorms that do develop will be strong to damaging straight line winds and large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed by this afternoon and possibly again on Sunday and Monday as well. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down 31
In the hours before
Special weather statement, Jun 23, 10:19 AM CDT, 51 minutes before
Special Weather Statement
National Weather Service Nashville TN
1019 AM CDT SAT JUN 23 2018
TNZ093-094-231600-
Lawrence TN-Wayne TN-
1019 AM CDT SAT JUN 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE AND LAWRENCE COUNTIES UNTIL
1100 AM CDT...
At 1018 AM CDT, Doppler radar was tracking a strong thunderstorm near
Walnut Grove, or 15 miles east of Pickwick Landing State Park, moving
east at 50 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Lawrenceburg, Waynesboro, Loretto, Collinwood, Clifton, St. Joseph,
Ethridge, Henryville, Cypress Inn, Lutts, Leoma, Westpoint and Iron
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3501 8799 3529 8798 3530 8802 3535 8801
3539 8802 3539 8799 3541 8797 3543 8761
3540 8757 3540 8752 3541 8751 3543 8745
3543 8721 3530 8721 3529 8723 3528 8721
3517 8722 3515 8720 3512 8722 3500 8723
TIME...MOT...LOC 1518Z 264DEG 44KT 3510 8797
BarnwellThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 10:19 AM CDT | Special Weather Statement | OHX | Lawrence, Wayne | 41 min |
| Jun 23, 10:27 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 48 min |
| Jun 23, 11:59 AM CDT | Special Weather Statement | OHX | Bedford, Coffee, Marshall | 46 min |
| Jun 23, 12:27 PM CDT | Special Weather Statement | OHX | Grundy | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.